MAUDE Adverse Event Report: MENTOR TEXAS CPX4 PLUS SMOOTH LOW HEIGHT 350CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS CPX4 PLUS SMOOTH LOW HEIGHT 350CC; EXPANDER, SKIN, INFLATABLE
Model Number SCPX127LH
Medical Device Problem Codes Material Rupture (1546); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: na.(b)(4).
 
Event or Problem Description
It was reported that a doctor noticed that the 350 cpx4 plus smooth low height was leaking air from a slit.It never went into the patient and was noticed on the back table when he was preparing it.There were no patient consequences or procedure delays reported.
 
Additional Manufacturer Narrative
On 10-dec-2021, mentor became aware of an incorrect code used in the initial report.The most appropriate medical device problem code is material rupture (a0412), and h6 has been updated accordingly.Manufacturer's reference number: (b)(6).H6 medical device problem code has been updated to material rupture (a0412) to more accurately capture the reported event.
 
Additional Manufacturer Narrative
On 16-dec-2021, the device evaluation was completed.Mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample determined that a tear was found on the posterior aspect of the tissue expander, measuring approximately 0.6 cm.Leak testing was performed, according to the mentor procedure, and no additional leak sites were detected during the analysis.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, microscopic examination of the returned product indicates that the tissue expander could have been damaged during implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the malfunction were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
CPX4 PLUS SMOOTH LOW HEIGHT 350CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12813358
Report Number1645337-2021-12645
Device Sequence Number4662173
Product Code LCJ
UDI-Device Identifier10081317028304
UDI-Public10081317028304
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model NumberSCPX127LH
Device Catalogue NumberSCPX127LH
Device Lot Number9511539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer11/17/2021
12/10/2021
12/16/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date11/30/2021
12/15/2021
12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown